Searching for integrability

Edward Witten

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

The self-dual Yang-Mills equations in four dimensions are integrable, for any gauge group, via the twistor transform. Integrability of the Yang-Mills equations proper in four dimensions with a finite dimensional gauge group cannot reasonably be hoped for. However, longstanding questions about the large N limit of QCD suggest that a new form of integrability might conceivably emerge in the limit of an infinite dimensional gauge group.

Original languageEnglish (US)
Pages (from-to)327-334
Number of pages8
JournalJournal of Geometry and Physics
Volume8
Issue number1-4
DOIs
StatePublished - Mar 1992
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Geometry and Topology

Keywords

  • integrability
  • Yang-Mills equations

Fingerprint

Dive into the research topics of 'Searching for integrability'. Together they form a unique fingerprint.

Cite this